7 posts • Page 1 of 1
Further to my previous post about hair loss, i have just ascertained that St John's Wort causes hair loss. So if anyone else is using it, please be warned.
My hair loss started about the same time i started taking St John's Wort 3 months ago. Would never have guessed it was connected but just did some internet research on a whim and found it to be the case.
Yes indeed it is a side effect of St Johns Wort as is itching skin in some users. As SJW is a very effective anti depressant anyone taking it for depression will need to seek GP's advice on lining up an alternative prior to cessation of use.
That's the annoying thing Ruby, i find it is good for depression - have used it off and on for years and it's never done this before. I don't like the idea of traditional anti-depressants so always preferred SJW. I'm also annoyed it doesn;t state on the packaging about hair loss, only about making skin photo sensitive.
Anway, i have ceased SJW and retin A for now. Just hope my hair stops falling out SOON!
In any case,from what i hear, the traditional anti depressants make your hair fall out too. Looks like we can't win.
Hi Zebra, yes it's true hairloss is a listed side effect of most anti depressants, however it is actually quite a rare side effect not one of the more common ones. Also it may well be dosage dependent like most of the side effects. Recent studies in anti depressants found that starting fluoxetine [Prozac] at doses lower than 20 mg is a useful strategy because of the substantial fraction of patients who cannot tolerate a 20-mg dose but appear to benefit from lower doses.
Put plainly when people suffer from bad side effects it could quite simply be that they are unable to tolerate the standard dose. Many doctors now believe that a low level anti depressant is more beneficial (unless of course you have severe depression or bi polar etc which you don't).
I would guard against depression creeping back up on you once the SJW are fully out of your system.
What strength SJW were you on and had you changed brands at all? I knew someone who tolerated it well but decided to take the highest strength in a bid to 'feel better quicker' and he itched proffusely, particularly his scalp and had to come off it. However some years later he is back on a low dose and all is well.
Perhaps it would be a good idea to see a dermatologist if you see no improvement after a few months.
I buy the Herb Tech brand and was taking 3 x tabs which is the stated dose. I don't have it with me now so can't see how much in each tab.
Anyway, i've quit that and Retin A so let's see what happens. Thanks for your input.
Do you mean they do one with SJW? or just these rescue remedies in general?
I wouldn't have thought they contained enough active ingredient tbh. They work more on a placebo effect basis
7 posts • Page 1 of 1
Who is online
Users browsing this forum: No registered users and 4 guests